# SDR 2018FA0000236

- Difficulty date: March 8, 2018
- Submitted: July 16, 2018
- Operation: General aviation
- Make and model: Swrngn SA227*
- System (JASC): 5751 · Ailerons
- Part: Spar
- Condition: Cracked
- Location: Right Wing
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TWO AILERONS WERE SENT TO OUR FACILITY AS SPARE COMPONENTS TO HAVE UPPER AND LOWER SKINS REPLACED DUE TO EXISTING REPAIRS, DENTS, AND OVERALL POOR CONDITION.  AFTER FURTHER INSPECTION, CRACKS WERE FOUND IN THE AILERON SPAR AT TWO OF THE THREE HINGE FITTINGS.  THIS CONDITION WAS FOUND ON BOTH AILERONS.  THESE CRACKS CAN ONLY BE SEEN IF THE HINGE FITTINGS ARE REMOVED.  THE FITTINGS ARE HELD IN PLACE WITH BOLTS AND CASTELLATED NUTS.  IT IS PROBABLE THAT THE CRACKS ARE A RESULT OF IMPROPER TORQUEING OF THE CASTELLATED NUTS.  IF THE COTTER PIN HOLE DOES NOT ALIGN BEFORE MAX TORQUE IS ACHIEVED, THE NUT IS BACKED OFF TO THE NEXT CASTELLATION FOR COTTER PIN INSTALLATION, RESULTING IN A LOOSE FITTING, THE MOVEMENT OF WHICH CAUSE FATIGUE CRACKS AROUND THE BOLT HOLES IN THE SPAR.
